MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 9X40; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 9X40; STENT, ILIAC
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Thrombosis/Thrombus (4440)
Date of Event 01/27/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
As reported, the 9 x 40 smart control iliac self-expanding stent (ses) was implanted between the common iliac artery and the left external iliac artery.However, seven days post implantation; the patient suffered from acute obstruction.The following day patient expired.The patient expired approximately seven days post procedure.The lesion had severe calcification and stenosis.The bifurcating left common iliac artery was not severely calcified, moderately tortuous, 70% stenosed, and not severely angled.The left external iliac was not severely calcified, had mild tortuosity, 70% stenosed, and not severely angled.An ipsilateral antegrade approach was made.The left femoral artery was punctured for treatment for both lesions but there were no occlusions of the left femoral artery.A guiding non-cordis catheter was inserted into the patient.The right superficial femoral artery which had chronic total occlusion (cto) was treated.No findings were confirmed by an angiography.The treatment was done same day.The left superficial femoral artery was also treated.A non-cordis stent was implanted at the stasis region.The ses was stored and prepped according to the instructions for use (ifu).There was nothing unusual noted about the stent delivery system prior to use.The target lesion vessel diameter was 8mm and the diameter of the unconstrained stent size was 1-2 mm larger than the vessel diameter.There was good wall apposition of the stent.The hospital prohibited to use any drug-coated balloon.Hemostasis was achieved.The pulse of the dorsalis pedis artery was not confirmed.A 4f non-cordis sheath was reinserted and pictures were taken for the superficial femoral artery.No abnormalities were confirmed.In the midnight, the left leg became pale.An endovascular therapy (evt) was performed.An ipsilateral retrograde approach was made.It was difficult to make an approach for acute obstruction at the left iliac even though cross-over approach.X-ray showed the distal of the non-cordis stent seemed to be crushed but the picture was not stored.The reason why it was judged to be obstructed was that a non-cordis catheter was not able to go up due to the ipsilateral retrograde approach and the region was not shown even though the non-cordis catheter was delivered in cross-over approach.A femoral-femoral (f-f) bypass was performed.Post-procedure regime of antiplatelet therapy was given however, no specifications of treatment were provided.Other procedural details were requested but are unknown, unavailable, or not applicable.The product was not returned for analysis.A review of the manufacturing documentation associated with lot 17949396 presented no issues during the manufacturing process that can be related to the reported event.Without the return of the device for analysis or procedural films, the reported event could not be confirmed, and the exact cause could not be determined.Death is a known potential adverse event associated with stent implantation procedures and is listed in the instructions for use (ifu) as such.All products undergo a 100% inspection prior to release for marketing.Intra-arterial stent placement is a treatment of the disease process and it not a preventive or cure for the progression of symptoms of atherosclerotic artery disease.Very late thrombosis is a known potential adverse event associated with stent implantation procedures and is listed in the ifu as such.The act of stent implantation produces intended damage to the intima of the vessel wall in order to remodel the wall and reestablish patency of the vessel.The disruption of the intimal layers triggers the immune system to heal the damaged areas, thus activating the clotting mechanism as well as the inflammatory response.The combination of inflammatory response and clotting cascade can lead to thrombus formation inside of the stent and instigate vessel remodeling around the stent, producing gaps between the stent and the vessel wall.Based on the device history record review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, the 9 x 40 smart control iliac self-expanding stent (ses) was implanted between the common iliac artery and the left external iliac artery.However, seven days post implantation; the patient suffered from acute obstruction.The following day patient expired.The patient expired approximately seven days post procedure.The lesion had severe calcification and stenosis.The bifurcating left common iliac artery was not severely calcified, moderately tortuous, 70% stenosed, and not severely angled.The left external iliac was not severely calcified, had mild tortuosity, 70% stenosed, and not severely angled.An ipsilateral antegrade approach was made.The left femoral artery was punctured for treatment for both lesions but there were no occlusions of the left femoral artery.A guiding non-cordis catheter was inserted into the patient.The right superficial femoral artery which had chronic total occlusion (cto) was treated.No findings were confirmed by an angiography.The treatment was done same day.The left superficial femoral artery was also treated.A non-cordis stent was implanted at the stasis region.The ses was stored and prepped according to the instructions for use (ifu).There was nothing unusual noted about the stent delivery system prior to use.The target lesion vessel diameter was 8mm and the diameter of the unconstrained stent size was 1-2 mm larger than the vessel diameter.There was good wall apposition of the stent.The hospital prohibited to use any drug-coated balloon.Hemostasis was achieved.The pulse of the dorsalis pedis artery was not confirmed.A 4f non-cordis sheath was reinserted and pictures were taken for the superficial femoral artery.No abnormalities were confirmed.In the midnight, the left leg became pale.An endovascular therapy (evt) was performed.An ipsilateral retrograde approach was made.It was difficult to make an approach for acute obstruction at the left iliac even though cross-over approach.X-ray showed the distal of the non-cordis stent seemed to be crushed but the picture was not stored.The reason why it was judged to be obstructed was that a non-cordis catheter was not able to go up due to the ipsilateral retrograde approach and the region was not shown even though the non-cordis catheter was delivered in cross-over approach.A femoral-femoral (f-f) bypass was performed.Post-procedure regime of antiplatelet therapy was given however, no specifications of treatment were provided.Other procedural details were requested but are unknown, unavailable, or not applicable.The device will not to be returned for analysis as it was implanted.

Brand Name
SMART CONTROL, ILIAC 9X40
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11341852
Report Number9616099-2021-04274
Device Sequence Number728925
Product Code NIO
UDI-Device Identifier20705032024416
UDI-Public20705032024416
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberN/A
Device Catalogue NumberC09040SL
Device Lot Number17949396
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2021
Initial Report FDA Received Date02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FORGATY CATHETER; GUIDING CATHETER (DESTINATION, TERUMO); SHEATH (4FR),; STENT (ELUVIA,BOSTON SCIENTIFIC)
Outcome Attributed to Adverse Event Death; Required Intervention;